MAUDE Adverse Event Report: STRYKER TRAUMA KIEL GUIDE WIRE, BALL-TIPPED, STERILE T2 FEMUR Ø3X1000 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL GUIDE WIRE, BALL-TIPPED, STERILE T2 FEMUR Ø3X1000 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060085S
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The customer reported that a guidewire broke intra-operatively.The item broke outside the patient and nothing was left inside the patient.The customer further reported that a second guidewire wore through during the same case.The customer was using the rigid stryker guidewire in conjunction with a non-stryker reamer and the reamer broke.The stryker guidewire remains stuck inside the non-stryker reamer and will not be coming back to stryker for inspection.There were no adverse consequences arising form the use of the 2 stryker guidewires.There was a surgical delay but the length of the delay was unknown on intake.
 
Additional Manufacturer Narrative
The reported event that guide wire, ball-tipped, sterile t2 femur ø3x1000 mm was alleged of -a - instruments - guide wire - broken could be confirmed.According to the event description ¿the item broke outside the patient and nothing was left inside the patient.The device inspection revealed the following: at the area of the breakage line circumferential grooves could be verified.Furthermore, significant signs of overheating [limited to the area of the breakage line] could be verified as well.However, an exact root cause could not be determined but based on the above facts the reported event is not related to a deficiency of the device and in case of intended use such damage would not have occurred.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.
 
Event or Problem Description

Brand Name
GUIDE WIRE, BALL-TIPPED, STERILE T2 FEMUR Ø3X1000 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key7744878
Report Number0009610622-2018-00457
Device Sequence Number1758026
Product Code LXH
UDI-Device Identifier04546540195937
UDI-Public04546540195937
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue Number18060085S
Device Lot NumberK097250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2018
Initial Date Received by Manufacturer 07/30/2018
Supplement Date Received by Manufacturer11/06/2018
Initial Report FDA Received Date08/02/2018
Supplement Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;